Alert archive / Washington / Gale Warnings in 2016
Gale Warning 18, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Feb 13, 2016, 2:28 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2016, 2:28 PM PST (22:28 UTC)
- Expired
- Feb 14, 2016, 1:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
770 WHUS76 KSEW 132228 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 228 PM PST SAT FEB 13 2016 PZZ150-153-156-140630- /O.UPG.KSEW.SC.Y.0036.000000T0000Z-160215T0200Z/ /O.NEW.KSEW.GL.W.0018.160213T2228Z-160214T0300Z/ /O.NEW.KSEW.SC.Y.0037.160214T0300Z-160215T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 228 PM PST SAT FEB 13 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST SUNDAY. * WINDS...SOUTH WIND 25 TO 35 KNOTS...BECOMING SOUTHWEST 15 TO 25 KNOTS THIS EVENING...THEN EASING TO 5 TO 15 KNOTS AFTER MIDNIGHT. * SEAS...WEST SWELL 10 TO 12 FEET AT 12 TO 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-140630- /O.UPG.KSEW.SC.Y.0034.000000T0000Z-160215T0200Z/ /O.NEW.KSEW.GL.W.0018.160213T2228Z-160214T0300Z/ /O.EXB.KSEW.SC.Y.0036.160214T0300Z-160215T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 228 PM PST SAT FEB 13 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST SUNDAY. * WINDS...SOUTH WIND 25 TO 35 KNOTS...BECOMING SOUTHWEST 15 TO 25 KNOTS THIS EVENING...THEN EASING TO 5 TO 15 KNOTS AFTER MIDNIGHT. * SEAS...WEST SWELL 10 TO 12 FEET AT 12 TO 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-140630- /O.EXT.KSEW.RB.Y.0009.000000T0000Z-160215T0800Z/ GRAYS HARBOR BAR- 228 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET. BAR CONDITIONS ROUGH. * FIRST EBB...AROUND 815 PM THIS EVENING. * SECOND EBB...AROUND 900 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-140630- /O.EXT.KSEW.SC.Y.0036.000000T0000Z-160214T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 228 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST SUNDAY... * WINDS...SOUTH WIND 20 TO 30 KNOTS THIS AFTERNOON...BECOMING WEST 5 TO 15 KNOTS THIS EVENING. * SEAS...WEST SWELL 10 TO 11 FEET AT 12 TO 14 SECONDS THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-140630- /O.EXT.KSEW.SC.Y.0036.000000T0000Z-160214T0900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 228 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SUNDAY... * WINDS...SOUTH AND SOUTHEAST WINDS 15 TO 30 KNOTS...EASING LATE TONIGHT. * WIND WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-140600- /O.EXT.KSEW.SC.Y.0036.000000T0000Z-160214T0600Z/ ADMIRALTY INLET- 228 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTH AND SOUTHEAST WIND 20 TO 30 KNOTS...EASING LATE THIS EVENING. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-140630- /O.EXT.KSEW.SC.Y.0034.000000T0000Z-160214T1200Z/ PUGET SOUND AND HOOD CANAL- 228 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...SOUTH WIND 15 TO 25 KNOTS...EASING OVERNIGHT. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-140200- /O.CON.KSEW.SC.Y.0036.000000T0000Z-160214T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 228 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHEAST WIND RISING TO 15 TO 25 KNOTS...STRONGEST FURTHER EAST NEAR DUNGENESS SPIT AND HEIN BANK. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
913 WHUS76 KSEW 140228 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 628 PM PST SAT FEB 13 2016 PZZ131-140330- /O.EXP.KSEW.SC.Y.0036.000000T0000Z-160214T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 628 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS WILL REMAIN VARIABLE AT 5 TO 15 KNOTS OVERNIGHT. $$ PZZ132-133-140900- /O.UPG.KSEW.SC.Y.0036.000000T0000Z-160214T0900Z/ /O.EXB.KSEW.GL.W.0018.000000T0000Z-160214T0900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 628 PM PST SAT FEB 13 2016 ...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA AND THE NORTHERN INLAND WATERS UNTIL 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 1 AM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...SOUTHERLY WINDS OF 20 TO 35 KNOTS WILL EASE OVERNIGHT. WAVES OF 3 TO 6 FEET WILL ALSO SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-141030- /O.CON.KSEW.GL.W.0018.000000T0000Z-160214T0300Z/ /O.CON.KSEW.SC.Y.0037.160214T0300Z-160215T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 628 PM PST SAT FEB 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST SUNDAY... * COMBINED SEAS...11 TO 14 FEET. * WINDS...SOUTHERLY 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-141030- /O.CON.KSEW.GL.W.0018.000000T0000Z-160214T0300Z/ /O.CON.KSEW.SC.Y.0036.160214T0300Z-160215T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 628 PM PST SAT FEB 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST SUNDAY... * COMBINED SEAS...12 TO 15 FEET. * WINDS...SOUTHWEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-141030- /O.CON.KSEW.RB.Y.0009.000000T0000Z-160215T0800Z/ GRAYS HARBOR BAR- 628 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET. BAR CONDITIONS ROUGH. * FIRST EBB...AROUND 815 PM THIS EVENING. * SECOND EBB...AROUND 900 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-141030- /O.CON.KSEW.SC.Y.0036.000000T0000Z-160214T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 628 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY... * WIND AND WAVES...BECOMING SOUTHWEST 15 TO 25 KNOTS...THEN EASING OVERNIGHT. WAVES 10 OR 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-140600- /O.CON.KSEW.SC.Y.0036.000000T0000Z-160214T0600Z/ ADMIRALTY INLET- 628 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...SOUTHERLY 20 TO 30 KNOTS...EASING LATE THIS EVENING. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-141030- /O.CON.KSEW.SC.Y.0034.000000T0000Z-160214T1200Z/ PUGET SOUND AND HOOD CANAL- 628 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...SOUTHERLY 15 TO 25 KNOTS...EASING OVERNIGHT. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
344 WHUS76 KSEW 140322 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 722 PM PST SAT FEB 13 2016 PZZ150-153-156-141130- /O.EXP.KSEW.GL.W.0018.000000T0000Z-160214T0300Z/ /O.CON.KSEW.SC.Y.0037.000000T0000Z-160215T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 722 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... ...GALE WARNING HAS EXPIRED... * WIND AND COMBINED SEAS...SOUTHERLY WINDS OF 15 TO 30 KNOTS WILL EASE OVERNIGHT. COMBINED SEAS OF 11 TO 12 FEET WILL PERSIST OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-141130- /O.EXP.KSEW.GL.W.0018.000000T0000Z-160214T0300Z/ /O.CON.KSEW.SC.Y.0036.000000T0000Z-160215T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 722 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... ...GALE WARNING HAS EXPIRED... * WIND AND COMBINED SEAS...WESTERLY WINDS OF 10 TO 20 KNOTS WILL PERSIST OVERNIGHT. COMBINED SEAS OF 12 TO 13 FEET IN WESTERLY SWELL WILL ALSO PERSIST OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-140900- /O.CON.KSEW.GL.W.0018.000000T0000Z-160214T0900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 722 PM PST SAT FEB 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... * WIND AND WAVES...SOUTHERLY WINDS OF 20 TO 35 KNOTS WILL EASE OVERNIGHT. WAVES OF 3 TO 6 FEET WILL ALSO SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-141130- /O.CON.KSEW.RB.Y.0009.000000T0000Z-160215T0800Z/ GRAYS HARBOR BAR- 722 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET. BAR CONDITIONS ROUGH. * FIRST EBB...AROUND 815 PM THIS EVENING. * SECOND EBB...AROUND 900 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-141130- /O.CON.KSEW.SC.Y.0036.000000T0000Z-160214T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 722 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY... * WIND AND WAVES...BECOMING SOUTHWEST 15 TO 25 KNOTS...THEN EASING OVERNIGHT. WAVES 10 OR 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-140600- /O.CON.KSEW.SC.Y.0036.000000T0000Z-160214T0600Z/ ADMIRALTY INLET- 722 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...SOUTHERLY 20 TO 30 KNOTS...EASING LATE THIS EVENING. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-141130- /O.CON.KSEW.SC.Y.0034.000000T0000Z-160214T1200Z/ PUGET SOUND AND HOOD CANAL- 722 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...SOUTHERLY 15 TO 25 KNOTS...EASING OVERNIGHT. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
350 WHUS76 KSEW 140509 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 909 PM PST SAT FEB 13 2016 PZZ130-141315- /O.CAN.KSEW.SC.Y.0036.000000T0000Z-160214T2000Z/ /O.NEW.KSEW.SW.Y.0014.160214T0509Z-160215T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 909 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. * WAVES/SEAS...WEST SWELL 10 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ132-133-140900- /O.CON.KSEW.GL.W.0018.000000T0000Z-160214T0900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 909 PM PST SAT FEB 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... * WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS WILL EASE TO SOUTHERLY 10 TO 20 KNOTS AFTER MIDNIGHT. WIND WAVES 3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-141315- /O.EXT.KSEW.SC.Y.0037.000000T0000Z-160215T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 909 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WIND...SOUTHWEST WIND 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS AFTER MIDNIGHT. SOUTHWEST WIND RISING AGAIN TO 15 TO 25 KNOTS SUNDAY NIGHT. * WAVES/SEAS...WEST SWELL 10 OR 11 FEET AT 11 TO 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-141315- /O.EXT.KSEW.SC.Y.0036.000000T0000Z-160215T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 909 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WIND...WEST WIND 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS SUNDAY. WEST WIND RISING AGAIN TO 15 TO 25 KNOTS SUNDAY NIGHT. * WAVES/SEAS...WEST SWELL 10 OR 11 FEET AT 11 TO 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-140900- /O.EXT.KSEW.SC.Y.0036.000000T0000Z-160214T0900Z/ ADMIRALTY INLET- 909 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SUNDAY... * WIND...SOUTHERLY 20 TO 30 KNOTS...EASING LATE THIS EVENING. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-141315- /O.CON.KSEW.RB.Y.0009.000000T0000Z-160215T0800Z/ GRAYS HARBOR BAR- 909 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... * WAVES/SEAS...COMBINED SEAS 11 TO 13 FEET WITH OCCASIONAL BREAKERS. BAR CONDITIONS ROUGH. * FIRST EBB...AROUND 900 AM SUNDAY. * SECOND EBB...AROUND 915 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-141200- /O.CON.KSEW.SC.Y.0034.000000T0000Z-160214T1200Z/ PUGET SOUND AND HOOD CANAL- 909 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...SOUTHERLY 15 TO 25 KNOTS. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 13, 9:30 AM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Feb 13, 9:30 AM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PST SAT FEB 13 2016
.SYNOPSIS...A PAIR OF WARM FRONTS WILL BRING RAIN...LOCALLY HEAVY AT
TIMES...TO THE AREA THIS AFTERNOON THROUGH SUNDAY. MOIST WESTERLY
FLOW ALOFT WILL CONTINUE THROUGH EARLY NEXT WEEK.
&&
.SHORT TERM...A WARM FRONT WILL SPREAD RAIN INLAND TODAY FOR ANOTHER
ROUND OF WET WEATHER. RAIN WILL BE HEAVY AT TIMES ALONG THE COAST
WITH UP TO 1 INCH EXPECTED. THE OLYMPICS WILL SEE 1-3 INCHES AND A
FLOOD WATCH REMAINS IN EFFECT FOR THE SKOKOMISH RIVER IN MASON
COUNTY. PRECIP AMOUNTS WILL RANGE FROM 0.25-0.50 IN THE
INTERIOR...WITH HIGHER AMOUNTS POSSIBLE IN THE SOUTHWEST INTERIOR.
WINDS ALOFT WILL TURN WESTERLY BEHIND THE WARM FRONT THIS EVENING
WITH HEAVY PRECIP FOCUSED ALONG THE CASCADES. SNOW LEVELS ARE AROUND
4000-5000 FEET WITH HEAVY SNOW POSSIBLE AT PARADISE AND MOUNT BAKER.
CURRENT FORECAST LOOKS GOOD.
STRONG MOIST WESTERLY FLOW WILL CONTINUE TOMORROW THROUGH EARLY NEXT
WEEK. THE AIR MASS WILL REMAIN MILD WITH TEMPERATURES MAINLY IN THE
50S. MODELS SHOW A PLUME OF MOISTURE AIMED ON WESTERN WA AND
SOUTHERN B.C. WITH POSSIBLE HEAVY PRECIP IN THE MOUNTAINS. SNOW
LEVELS ARE AROUND 6000 FEET. THE PRECIP BULLSEYES ARE WAVERING IN
THE MODELS BUT MAY SEE SEVERAL INCHES OF RAIN IN THE
CASCADES...ESPECIALLY THE NORTHERN CASCADES. 33
.LONG TERM...PREVIOUS DISCUSSION...COULD IT BE THAT GFS AND ECMWF
ARE BEGINNING TO COALESCE. GENERALLY STARTING TO LOOK THAT
WAY...ALTHOUGH SOME OF THE DETAILS ARE OFF. FLAT RIDGING LOOKS TO BE
IN PLACE FOR THE START OF NEXT WEEK...BUT ENOUGH MOISTURE PRESENT TO
LEAVE POPS IN...ALBEIT A BIT MORE SCATTERED. THIS ALIGNMENT IN
MODELS ONLY SEEMS TO HOLD THROUGH TUESDAY...AS MODELS SEEM TO
DISAGREE ON HOW QUICKLY THE RIDGE EXITS WEDNESDAY AND IS REPLACED BY
AN INCOMING TROUGH. ECMWF IS FASTER WITH THE FEATURE BY ABOUT 6
HOURS. FORTUNATELY...THEY DO AGREE ON THE TRACK OF THE UPPER
LOW...UNLIKE MOST OF THE PREVIOUS RUNS...SIGNALING A WET SECOND HALF
OF THE UPCOMING WEEK. SMR
&&
.HYDROLOGY...THERE IS POTENTIAL FOR HEAVY RAIN OVER THE OLYMPICS
TONIGHT WHICH MAY PUSH THE SKOKOMISH RIVER IN MASON COUNTY OVER
FLOOD STAGE. A FLOOD WATCH REMAINS IN EFFECT.
A WARM FRONT WILL STALL OVER SOUTHERN BRITISH COLUMBIA OR WESTERN WA
SUNDAY THROUGH MONDAY...POSSIBLY INTO TUESDAY. HEAVY RAIN IS
FORECAST IN THE NORTH CASCADES AND A FEW RIVERS WILL BE CLOSE TO
FLOOD STAGE. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED. 33
&&
.AVIATION...STRONG WESTERLY FLOW ALOFT TODAY ON THE NORTHERN
PERIPHERY OF AN UPPER RIDGE WILL PUSH A WARM FRONT ACROSS WRN WA
TODAY AND THIS EVNG. THIS WILL RESULT IN A DEEPLY MOIST AND STABLE
AIR MASS FOR THE NEXT 24 HOURS. WIDESPREAD RAIN ALREADY REACHING THE
COAST...WITH RAIN SPREADING INLAND OVER THE NEXT FEW HOURS...THEN
PERSISTING THIS AFTN. NUMEROUS AREAS OF IFR CIGS AND REDUCED VSBY IN
RAIN WILL BE THE RESULT.
KSEA...AN INCOMING WARM FRONT WILL LEAD TO STEADY DETERIORATION IN
CIGS FROM NOW THROUGH SUNDAY MORNING. WIDESPREAD RAIN WITH THE
INCOMING FRONT WILL ARRIVE AROUND 21Z-22Z...WITH SOME REDUCTION IN
VSBY DOWN TO 5SM AT TIMES THIS AFTN. RAIN WILL EASE AFT 02Z THIS
EVNG...BUT THE CONTINUED INFLUX OF WARMER AND MOISTER AIR INTO THE
AREA WILL KEEP CIGS BELOW 020 THIS EVNG THROUGH AT LEAST SUNDAY
MORNING. HANER
&&
.MARINE...BIGGEST CHANGE WITH THE SHORT-TERM FORECAST THIS MORNING
IS TO START INLAND SMALL CRAFT ADVISORIES 6 HOURS SOONER. LOOKS LIKE
S/SE WINDS FROM ADMIRALTY INLET ON NORTH WILL BE PEAKING LATE THIS
AFTN. THE INCREASING WINDS THIS AFTN WILL PRECEDE A WARM FRONT THAT
WILL CROSS THE WATERS LATER TODAY. LOOK FOR A LULL IN THE WIND LATE
TONIGHT AND EARLY SUNDAY MORNING...THEN ANOTHER FRONT WILL CROSS THE
WATERS AND INCREASE WIND ON SUNDAY. ONSHORE GRADIENTS WILL FOLLOW
THE FRONT SUNDAY NIGHT AND CONTINUE INTO TUESDAY. A LARGE SURFACE
LOW WILL DEVELOP WELL WEST OF THE OFFSHORE WATERS TUESDAY NIGHT AND
WEDNESDAY. HANER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM SUNDAY FOR
THE CASCADES OF WHATCOM AND SKAGIT COUNTIES ABOVE 3500 FEET.
WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON
UNTIL 10 AM SUNDAY FOR THE CASCADES OF PIERCE AND LEWIS
COUNTIES ABOVE 5000 FEET.
FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING FOR MASON COUNTY.
PZ...SMALL CRAFT ADVISORY ALL WATERS.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:35 PM PST | Winter Weather Advisory | SEW | 24 hr | |
| Feb 13, 3:53 AM PST | Winter Weather Advisory | SEW | 18 hr | |
| Feb 13, 2:28 PM PST | Small Craft Advisory | SEW | 64 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.